MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CC TIBIAL INSERT SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CC TIBIAL INSERT SZ 4, 11MM
Medical Device Problem Codes Peeled/Delaminated (1454); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal, that this patient's right knee was implanted (b)(6) 2005; revision date: (b)(6) 2019.Reason for the revision was not reported.No additional information provided.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.H7: z-0019-2022.
 
Additional Manufacturer Narrative
G3/g4: date was accidentally left off on follow-up #1.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6 (type of investigation, investigation findings).The following sections were corrected: d1 (brand name).D4 (expiration date).H6 (health effect - clinical code, medical device problem code).The reason for the revision reported cannot be determined from the available information but may have been reported at this later time due to inclusion of one of the implanted devices in the packaging recall.However, the reported prosthesis wear/failure could not be confirmed and potential contributions of user, or patient-related considerations to the event could not be assessed as no images or radiographs were provided, relevant clinical information was not provided, and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that approximately 170 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, discomfort, swelling, synovium and osteolysis.Revision surgery operative notes were provided.Summary of the findings at the time of surgery examination demonstrates intact stability.Arthroscopic inspection demonstrates no signs of infection.Small particulate of the polyethylene insert was observed with some pitting and wear on the post.The polyethylene insert was explanted a new insert implanted.There was a ganglion cyst posterior laterally that was likely the cause of the perceived focal swelling in that area.All components were well fixed with no loosening.
 
Additional Manufacturer Narrative
Corrected fields: a2-3, b1-2, d1, d4, d8, d10, g contact name and email, g2, g4, h4 and h6: clinical codes, medical device problem codes and component codes.D10: (b)(6) 204-04-43 - trapezoid tibial tray sz 4f/3t, (b)(6) 200-02-35 - three peg patella 35mm, (b)(6) 210-01-04 - nmc femoral sz 4, (b)(6) 204-43-89 - tibial augment block 1/3-sz 3 11mm llrm, (b)(6) 204-34-08 - fluted stem extension 80l x 14 mm.

Brand Name
CC TIBIAL INSERT SZ 4, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15331666
Report Number1038671-2022-00987
Device Sequence Number15187822
Product Code JWH
UDI-Device Identifier10885862054326
UDI-Public10885862054326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2010
Device Model NumberCC TIBIAL INSERT SZ 4, 11MM
Device Catalogue Number208-24-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer08/12/2022
09/07/2022
Not provided
12/20/2024
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/27/2022
10/06/2022
12/04/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale